# SDR CA090130008

- Difficulty date: January 30, 2009
- Submitted: March 5, 2009
- Operation: General aviation
- Make and model: Cessna 152
- Aircraft time: 5,207 hours
- Engine: Lyc O235L2C
- System (JASC): 5514 · Horizontal Stabilizer Miscellaneous Structure
- Part: Attach Bracket
- Part number: 04320049
- Condition: Cracked
- Location: Horizontal Stab
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE 200-HR INSPECTION, CRACKS WERE DETECTED ON THE REAR FIN ATTACH BRACKET THAT IS RIVETED TO THE AFT SPAR OF THE HORIZONTAL STAB.  ONE HALF INCH CRACK WAS ALONG THE WELD AT THE TOP FORWARD BOXED AREA AND THE OTHER CRACK WAS PROPAGATING FROM ONE OF THE RIVET HOLES FOR THE FIN ATTACH NUT PLATES.  IT SHOULD BE NOTED THAT THE NUT PLATES WERE PREVIOUSLY REMOVED TO COMPLY WITH AD 80-11-04 AND THAT NO RIVETS WERE INSTALLED IN THE RIVET HOLE IN QUESTION.  FIN ATTACH BOLTS WERE SECURED WITH NUTS AS PER THE AD.  WE OPERATE A LARGE FLEET OF CESSNA 152S AND HAVE REPLACED THIS BRACKET ASSEMBLY ONLY TO FIND IT CRACKING AGAIN IN THE SAME AREA.  CESSNA NEEDS TO REDESIGN THE BRACKET AND BEEF IT UP.
